Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 138, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2014, 10:40 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 10:40 PM MDT (04:40 UTC)
- Expired
- Jun 18, 2014, 11:30 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:50 PM MDT | TSTM WND DMG | 2 Nnw Paxton, NE | WIND GUSTS ESTIMATED AT 60 MPH AROUND 1150 PM. THREE PIVOTS WERE FLIPPED. |
| Jun 18, 10:50 PM MDT | HAIL 1 | 2 Nnw Paxton, NE | DAMAGE TO CORN CROP FROM HAIL. |
| Jun 18, 10:50 PM MDT | HAIL 1 | 2 N Sarben, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 10:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS53 KLBF 190440
SVRLBF
NEC101-111-135-190530-
/O.NEW.KLBF.SV.W.0138.140619T0440Z-140619T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1140 PM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
WESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
NORTHEASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1230 AM CDT/1130 PM MDT/
* AT 1039 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KEYSTONE TO 5 MILES SOUTHWEST OF PAXTON TO 7 MILES
NORTHEAST OF ELSIE TO GRAINTON...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
KEYSTONE...GRAINTON...PAXTON...WALLACE...SARBEN...SUTHERLAND
RESERVOIR STATE RECREATION AREA...SUTHERLAND...HERSHEY...
BROGANVILLE...NEVENS...BIG BALD HILL...COKER...O'FALLONS AND
BIRDWOOD.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 129 AND 172.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 90 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4086 10141 4099 10149 4121 10179 4140 10151
4140 10104 4136 10099 4124 10089 4101 10080
4077 10128
TIME...MOT...LOC 0440Z 228DEG 26KT 4121 10161 4106 10139
4093 10131 4078 10130
HAIL...1.00IN
WIND...70MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:23 PM MDT, 17 minutes earlier.
Area forecast discussion, Jun 18, 10:23 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1123 PM CDT WED JUN 18 2014 .UPDATE... ISSUED AT 1122 PM CDT WED JUN 18 2014 WE HAVE UPDATED THE FORECAST TO INCLUDE THE SEVERE THUNDERSTORM WATCH. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 342 PM CDT WED JUN 18 2014 PRIMARY CONCERNS FOR THIS PORTION OF THE FORECAST DEAL WITH STORM CHANCES TONIGHT. AT 19Z WATER VAPOR IMAGERY SHOWED A STRONG UPPER LEVEL LOW CENTERED OVER WESTERN MONTANA WITH THE LONGWAVE TROUGH EXTENDING ACROSS MUCH OF THE WESTERN CONUS. THE UPPER LEVEL RIDGE WAS SEEN FROM LOUISIANA/MISSISSIPPI UP THROUGH THE NORTHERN PLAINS. THIS PATTERN LED THE LOCAL AREA TO BE IN SOUTHWEST FLOW WITH NUMEROUS WEAK SHORTWAVES MOVING INTO THE AREA OUT OF THE BASE OF THE TROUGH. AT THE SURFACE...AN AREA OF LOW PRESSURE WAS ANALYZED NEAR EASTERN BROWN AND WESTERN HOLT COUNTIES WITH A WARM FRONT EXTENDING UP OVER NORTHERN HOLT AND BOYD COUNTY THEN SOUTHEAST ACROSS NORTHEAST NEBRASKA. THE COLD FRONT WENT SOUTH AND WAS LOCATED BETWEEN KBBW AND KORD THROUGH KHDE AND TO A POINT WEST OF KHLC. THIS BOUNDARY HAS BEEN SEEN VERY WELL ON RADAR THIS AFTERNOON AND BY 20Z...STORMS HAD BEGUN DEVELOPING ON THE FRONT ACROSS KANSAS. ALSO...AN INVERTED TROUGH EXTENDED INTO SOUTH DAKOTA FROM THE SURFACE LOW WHERE STRONG EASTERLY FLOW HAD LED TO ALMOST CONTINUOUS STORMS THROUGH THE DAY. THROUGH THIS EVENING...MAY SEE STORMS DEVELOP VERY NEAR THE SURFACE LOW OVER THE FAR NORTHEAST PART OF THE FORECAST AREA...AS WELL AS ALONG THE COLD FRONT AS PEAK HEATING ALLOWS THE CAP TO BREAK AND CONVECTION TO FIRE. WITH THE COLD FRONT GENERALLY BEING EAST OF THE FORECAST AREA THINK CONVECTION WILL HOLD OFF IN THAT VICINITY UNTIL THE LOW LEVEL JET PICKS UP THIS EVENING. AT THAT POINT...THE MOISTURE TRANSPORT THROUGH THE LOW LEVELS IS INDICATING THERE WILL BE CONVERGENCE INTO SOUTHWEST AND CENTRAL NEBRASKA SO CHANCES FOR STORMS IN THESE VICINITIES WILL PICK UP AFTER 00Z. THE AREA OF HIGHEST CONCERN THROUGH EARLY EVENING WILL BE OVER NORTH CENTRAL NEBRASKA IN THE VICINITY OF THE SURFACE LOW/TRIPLE POINT. SPC MESOANALYSIS IS SHOWING A NARROW BAND OF EXTREME SB CAPE ON THE ORDER OF 5-6K J/KG...AND STRONG MOISTURE CONVERGENCE ALONG THE WARM FRONT. IN ADDITION...LOW LEVEL HELICITY AND SHEAR IN THESE AREAS IS DECENT SO WOULDN/T BE SURPRISED TO GET ROTATING STORMS IN THESE AREAS...AND PERHAPS TORNADO DEVELOPMENT IN STORMS. FOR TONIGHT...MODELS ARE SHOWING A DECENT SHORTWAVE TROUGH MOVING OUT OF COLORADO TO HELP STORMS FIRE THIS EVENING OVER NORTHEAST COLORADO. THESE STORMS ARE EXPECTED TO CONGEAL INTO AN MCS THAT WILL BE FED BY THE LOW LEVEL JET AS IT MOVES EAST ACROSS NEBRASKA. THIS SHOULD BRING RAINFALL TO MUCH OF THE AREA TONIGHT...BUT HIGHEST AMOUNTS ARE EXPECTED OVER WESTERN NEBRASKA AS THE MOISTURE FEED WILL BE STRONGEST AT THIS POINT. AS THE SYSTEM MOVES EAST COULD SEE THE STORMS DEVELOP INTO A LINE AND QUICKLY PUSH ACROSS NEBRASKA OVERNIGHT. THIS COULD LEAD TO A THREAT FOR STRONG WINDS FOR PORTIONS OF CENTRAL AND EASTERN NEBRASKA TONIGHT. THEN FOR THURSDAY...THE LATEST MODELS ARE SHOWING A SHORTWAVE TROUGH MOVING OUT OF COLORADO AND PASSING ACROSS NEBRASKA DURING THE MORNING HOURS. THERE IS NOT PRECIPITATION IN THE FORECAST ASSOCIATED WITH THIS SYSTEM AS VERY DRY AIR WILL BE IN PLACE. HOWEVER...IF THE MODELS ARE NOT HANDLING THE MOISTURE FIELD WELL...THERE MAY BE A STRAY SHOWER OR THUNDERSTORM DURING THE MORNING HOURS MONDAY OVER WESTERN NEBRASKA. TEMPERATURES WILL BE COOLER ON THURSDAY DESPITE LOTS OF SUNSHINE. THE DRY AIR WILL LEAD TO MOSTLY SUNNY SKIES...BUT WITH TEMPERATURES ALOFT BEING A GOOD 5 DEGREES COOLER THAN WHAT IS BEING OBSERVED IN THE WARM SECTOR TODAY...BELIEVE HIGHS WILL TOP OUT IN THE 70S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 342 PM CDT WED JUN 18 2014 MID AND LONG TERM MODELS IN FAIR AGREEMENT WITH GFS WARMER THROUGH THE WEEKEND AND NOT AS COOL NEXT WEEK. WILL USE A BLEND FOR THE FORECAST. UPPER LOW OVER EASTERN MONTANA ON THURSDAY WILL CONTINUE TO BE THE MAIN WEATHER MAKER THROUGH LATE WEEK INTO THE WEEKEND. THURSDAY NIGHT COOL FRONT WILL BE WELL EAST OF THE FORECAST AREA EAST AND SOUTH AS SURFACE HIGH PRESSURE BUILDS IN WITH CLEARING SKIES AND DIMINISHING WINDS. TEMPERATURES IN THE LOWER 50S WEST TO AROUND 60 EAST. BOTH GFS AND ECMWF BRINGING A STRONG MID LEVEL WAVE ACROSS THE FORECAST AREA FRIDAY AFTERNOON AND EVENING IN MAINLY ZONAL FLOW. WEAK LOW LEVEL JET DEVELOPING THROUGH THE EVENING AND WITH STEEP LAPSE RATES HAVE RETAINED SCHC POPS. WEAK COLD FRONT MOVING ACROSS THE NORTHERN PLAINS AND WESTERN NEBRASKA SATURDAY. LATE AFTERNOON AND EVENING THUNDERSTORMS EXPECTED. WARMEST DAY OF THE WEEKEND WITH MID TO UPPER 80S. SUNDAY ANOTHER MID LEVEL WAVE WITH GOOD MID LEVEL FRONTOGENESIS IN MAINLY ZONAL FLOW AS SURFACE HIGH BUILDS IN PUSHING A MORE VIGOROUS COLD FRONT THROUGH WESTERN NEBRASKA. MAINLY AFTERNOON AND EVENING THUNDERSTORMS STRONG COOLING TREND THROUGH THE FIRST OF THE WORK WEEK WITH 70S FOR HIGHS AND 50S FOR LOWS AND DRY AS SURFACE HIGH PRESSURE HANGS AROUND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 713 PM CDT WED JUN 18 2014 ACCORDING TO MOST OF THE SHORT TERM PROJECTIONS...AN ORGANIZED THUNDERSTORM SYSTEM IN NORTHEAST COLORADO WILL MOVE INTO SOUTHWEST NEBRASKA AND ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA AFTER 02Z. WHEN IT DOES...NUMEROUS THUNDERSTORMS WITH HEAVY RAIN AND HAIL CAN BE EXPECTED OVER WESTERN NEBRASKA. WE HAVE BETTER THAN AVERAGE CONFIDENCE THAT THEY WILL AFFECT VTN 06-09Z AND LBF 04-06Z. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SPRINGER SHORT TERM...BROOKS LONG TERM...POWER AVIATION...SPRINGER
Hazardous weather outlook, Jun 18, 9:10 PM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1010 PM CDT WED JUN 18 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-200315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1010 PM CDT WED JUN 18 2014 /910 PM MDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS IN NORTHEAST COLORADO AND MOVING INTO SOUTHWEST NEBRASKA ARE EXPECTED TO PRODUCE HAIL...STRONG WIND AND HEAVY RAIN AS THEY MOVE INTO CENTRAL AND SOUTHWEST NEBRASKA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES RETURN FOR FRIDAY AND PERSIST THROUGH TUESDAY OF NEXT WEEK. AT THIS TIME IT IS TOO EARLY TO DISCERN CHANCES FOR SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH CENTRAL NEBRASKA THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
In the hours before
Local storm report, Jun 18, 9:24 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 8 ENE OGALLALA 41.17N 101.58W
06/18/2014 E1.00 INCH KEITH NE PUBLIC
&&
SNIVELYLocal storm report, Jun 18, 9:52 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 4 W BIG SPRINGS 41.06N 102.15W
06/18/2014 E1.75 INCH DEUEL NE CO-OP OBSERVER
WINDS ALSO ESTIMATED AT 40MPH
&&
SNIVELYLocal storm report, Jun 18, 10:01 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL BIG SPRINGS 41.06N 102.07W
06/18/2014 E1.75 INCH DEUEL NE EMERGENCY MNGR
WINDS ESTIMATED AT 50 TO 60 MPH
&&
SNIVELYLocal storm report, Jun 18, 10:15 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL NORTH PLATTE 41.13N 100.77W
06/18/2014 E0.88 INCH LINCOLN NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Jun 18, 10:26 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1126 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST IMPERIAL 40.52N 101.64W
06/18/2014 M58 MPH CHASE NE ASOS
&&
SNIVELYLocal storm report, Jun 18, 10:34 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND GST IMPERIAL 40.52N 101.64W
06/18/2014 M64 MPH CHASE NE ASOS
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:41 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 49 min |
| Jun 18, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| Jun 18, 7:32 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 43 min |
| Jun 18, 7:46 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 18, 8:15 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 45 min |
| Jun 18, 9:13 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Jun 18, 9:25 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 50 min |
| Jun 18, 9:31 PM MDT | Tornado Warning | LBF | Deuel, Keith | 29 min |
| Jun 18, 9:34 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 41 min |
| Jun 18, 9:58 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 47 min |
| Jun 18, 10:11 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 49 min |
| Jun 18, 10:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 45 min |
| Jun 18, 11:02 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 43 min |
| Jun 18, 11:05 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 40 min |
| Jun 18, 11:18 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan, Loup, Thomas | 42 min |
| Jun 18, 11:37 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 53 min |
| Jun 18, 11:47 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson, Thomas | 43 min |
| Jun 18, 11:57 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 48 min |
| Jun 19, 12:03 AM MDT | Areal Flood Warning | LBF | Blaine, Custer, Lincoln, Logan, Loup | 3 hr |
| Jun 19, 12:03 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| Jun 19, 1:57 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.